MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 7-8 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

SMITH & NEPHEW, INC. GII PS INSERT SZ 7-8 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number 71420846
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, eleven years after a knee arthroplasty had been performed, the patient experienced instability.A revision surgery was performed to address the issue: the genesis ii ps insert post was found to be worn.The patient outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that this case reports a revision surgery was performed approximately 11 years post tha.The patient experienced instability due to a worn insert post.Per email communication, the requested surgical reports and x-rays are not available.Therefore, the patient impact beyond the revision cannot be determined.Due to the limited information provided, no further clinical assessment is warranted.Should additional clinically relevant documentation become available, the clinical/medical task may be re-opened.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Possible causes could include but not limited to patient medical history, post-operative healing issue, traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PS INSERT SZ 7-8 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10623294
Report Number1020279-2020-05107
Device Sequence Number16842353
Product Code JWH
UDI-Device Identifier03596010209726
UDI-Public03596010209726
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420846
Device Catalogue Number71420846
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/09/2020
Supplement Date Received by Manufacturer06/26/2021
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR